MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number M001508100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the wire broke off.A 200 cm x 10 cm fathom -14 guidewire was advanced for prostatic artery embolization procedure.However, the tip of the wire broke off and the detached portion was left inside the patient, while the other portion was removed.The case was completed afterwards, and there were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the device was not returned for analysis.However, media inspection was performed with the attached photo, but it was not possible to determine the reported allegation of distal tip detachment.
 
Event or Problem Description

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21831178
Report Number2124215-2025-21677
Device Sequence Number4185159
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public(01)08714729801023(17)280107(10)35562437
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508100
Device Catalogue NumberM001508100
Device Lot Number0035562437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/22/2025
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown